The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (237 KB) | Abstract as PDF | Metadata | Table of Contents | ZAA summary
Volume 27, Issue 3, 2008, pp. 353–379
DOI: 10.4171/ZAA/1360

Published online: 2008-09-30

On Bernstein–Schnabl Operators on the Unit Interval

Francesco Altomare[1], Vita Leonessa[2] and Ioan Rasa[3]

(1) Università degli Studi di Bari, Italy
(2) Università degli Studi della Basilicata, Potenza, Italy
(3) University of Cluj-Napoca, Romania

In this paper we study the Bernstein-Schnabl operators associated with a continuous selection of Borel measures on the unit interval. We investigate their approximation properties by presenting several estimates of the rate of convergence in terms of suitable moduli of smoothness. We also study some shape preserving properties as well as the preservation of the convexity. Moreover we show that their iterates converge to a Markov semigroup whose generator is a degenerate second order elliptic differential operator on the unit interval. Qualitative properties of this semigroup are also investigated together with its asymptotic behaviour.

Keywords: Borel measure, positive approximation process, Bernstein–Schnabl operator, rate of convergence, asymptotic formula, degenerate differential operator, Markov semigroup, approximation of semigroups

Altomare Francesco, Leonessa Vita, Rasa Ioan: On Bernstein–Schnabl Operators on the Unit Interval. Z. Anal. Anwend. 27 (2008), 353-379. doi: 10.4171/ZAA/1360